ISSN 0869-6632 (Print)
ISSN 2542-1905 (Online)


Cite this article as:

Arzhanuhina D. S., Kuznecov S. P. Robust chaos in autonomous time-delay system. Izvestiya VUZ. Applied Nonlinear Dynamics, 2014, vol. 22, iss. 2, pp. 36-49. DOI: https://doi.org/10.18500/0869-6632-2014-22-2-36-49

Language: 
Russian
Heading: 

Robust chaos in autonomous time-delay system

Autors: 
Arzhanuhina Darja Sergeevna, Saratov State University
Kuznecov Sergej Petrovich, Saratov Branch of Kotel`nikov Institute of Radiophysics and Electronics of Russian Academy of Sciences
Abstract: 

We consider an autonomous system constructed as modification of the logistic differential equation with delay that generates successive trains of oscillations with phases evolving according to chaotic maps. The system contains two feedback loops characterized by two generally distinct  retarding time parameters. In the case of their equality, chaotic dynamics is associated with the  Smale–Williams attractor that corresponds to the double-expanding circle map for the phases of the carrier of the oscillatory trains. Alternatively, at appropriately chosen two different delays attractor is close to torus with Anosov dynamics on it as the phases are governed by the Fibonacci map. In both cases the attractors manifest robustness (absence of regularity windows under variation of parameters) and presumably relate to the class of structurally stable hyperbolic attractors.

DOI: 
10.18500/0869-6632-2014-22-2-36-49
References: 

1. Anosov D.V., Gould G.G., Aranson S.K., Grines V.Z., Plykin R.V., Safonov A.V., Sataev E.A., Shlyachkov S.V., Solodov V.V., Starkov A.N., Stepin A.M. Dynamical Systems IX: Dynamical Systems with Hyperbolic Behaviour (Encyclopaedia of Mathematical Sciences) (Vol. 9). Springer, 1995. 2. Smale S. Differentiable dynamical systems // Bull. Amer. Math. Soc. (NS). 1967. Vol. 73. P. 747. 3. Williams R.F. Expanding attractors // Publications mathematiques de l’I.H.  ? E.S. 1974.  ?Vol. 43. P. 169. 4. Afraimovich V. and Hsu S.-B. Lectures on chaotic dynamical systems. AMS/IP Studies in Advanced Mathematics, Vol.28. American Mathematical Society, Providence RI, International Press, Somerville, MA, 2003. 5. Devaney R.L. An Introduction to Chaotic Dynamical Systems. NY: Addison – Wesley, 1989. 6. Shilnikov L. Mathematical problems of nonlinear dynamics: A tutorial // Int. J. of Bif. & Chaos. 1997. Vol. 7, 9. P. 1353. 7. Elhadj Z., Sprott J.C. Robust Chaos and Its Applications. WS, Singapore, 2011. 8. Banerjee S., Yorke J.A., Grebogi C. Robust Chaos // Phys. Rev. Lett. 1998. Vol. 80. P. 3049. 9. Hunt T.J., MacKay R.S. Anosov parameter values for the triple linkage and a physical system with a uniformly chaotic attractor // Nonlinearity. 2003. Vol. 16. P. 1499. 10. Hunt T.J. Low Dimensional Dynamics: Bifurcations of Cantori and Realisations of Uniform Hyperbolicity. PhD Thesis. University of Cambridge, 2000. 11. Belykh V., Belykh I., Mosekilde E. The hyperbolic Plykin attractor can exist in neuron models // Int. J. of Bifurcation and Chaos. 2005. Vol. 15. P. 3567. 12. Morales C.A. Lorenz attractor through saddle-node bifurcations// Ann. de l’Inst. Henri Poincare. 1996. Vol. 13. P. 589.  ? 13. Kuznetsov S.P. Example of a physical system with a hyperbolic attractor of the Smale–Williams type // Phys. Rev. Lett. 2005. Vol. 95. 144101. 14. Kuznetsov S.P. and Seleznev E.P. A strange attractor of the Smale–Williams type in the chaotic dynamics of a physical system // JETP. 2006. Vol. 102. P. 355. 15. Isaeva O.B., Jalnine A.Yu. and Kuznetsov S.P. Arnold’s cat map dynamics in a system of coupled nonautonomous van der Pol oscillators // Phys. Rev. E 74, 2006, 046207. 16. Kuznetsov S.P. and Pikovsky A. Autonomous coupled oscillators with hyperbolic strange attractors // Physica. 2007. Vol. D232. P. 87. 17. Kuznetsov S.P. Dynamical chaos and uniformly hyperbolic attractors: from mathematics to physics // Physics-Uspekhi. 2011. Vol. 54, No 2. P. 119. 18. Kuznetsov S.P. Hyperbolic Chaos: A Physicist’s View. Higher Education Press: Beijing and Springer-Verlag: Berlin, Heidelberg, 2012. 19. Arzhanukhina D.S., Kuznetsov S.P. A system of three non-autonomous oscillators with hyperbolic chaos. I. The model with dynamics on attractor governed by Arnold’s cat map on torus // Applied Nonlinear Dynamics (Saratov). 2012. Vol. 20, No 6. P. 56 (in Russian). 20. Arzhanukhina D.S., Kuznetsov S.P. A system of three non-autonomous oscillators with hyperbolic chaos. II. The model with DA-attractor // Applied Nonlinear Dynamics (Saratov). 2013. Vol. 21, No 2. P. 163 (in Russian). 21. Kuznetsov S.P. and Ponomarenko V.I. Realization of a strange attractor of the Smale–Williams type in a radiotechnical delay-fedback oscillator // Tech. Phys. Lett. 2008. Vol. 34, No 9. P. 771. 22. Kuznetsov S.P. and Pikovsky A.S. Hyperbolic chaos in the phase dynamics of a Q-switched oscillator with delayed nonlinear feedbacks // Europhysics Letters. 2008. Vol. 84. 10013. 23. Kuznetsov A.S., Kuznetsov S.P. Parametric generation of robust chaos with time-delayed feedback and modulated pump source // Communications in Nonlinear Science and Numerical Simulation. 2013. Vol. 18, No 3. P. 728. 24. Kuznetsov S.P. and Pikovsky A. Attractor of Smale–Williams type in an autonomous time-delay system. Preprint nlin. arXiv: 1011.5972, 2010. 25. Fowler A.C. An asymptotic analysis of the delayed logistic equation when the delay is large // IMA Journal of Applied Mathematics. 1982. Vol. 28. P. 41. 26. Benettin G., Galgani L., Giorgilli A., Strelcyn J.-M. Lyapunov characteristic exponents for smooth dynamical systems and for Hamiltonian systems: A method for computing all of them // Meccanica. 1980. Vol. 15. P. 9. 27. Schuster H.G. and Just W. Deterministic chaos: an introduction. Wiley-VCH, 2005. 28. Farmer J.D. Chaotic attractors of an infinite-dimensional dynamical system // Physica D. 1982. Vol. 4. P. 366. 29. Balyakin A.A. and Ryskin N.M. Features of computation of spectrum of Lyapunov exponents in distributed self-oscillatory systems with delayed feedback // Applied Nonlinear Dynamics (Saratov). 2007. Vol. 15, No 6. P. 3. (In Russian.) 30. Arnold V. I. and Avez A. Ergodic Problems in Classical Mechanics. New York, Benjamin, 1968. 31. Farmer J., Ott E., and Yorke J. The dimension of chaotic attractors // Physica D. 1983. Vol. 7. P. 153. 32. Grassberger P. and Procaccia I. Measuring the strangeness of strange attractors // Physica D. 1983. Vol. 9. P. 189. 33. Anishchenko V. S., Astakhov V. V., Neiman A. B., Vadivasova T. E., and Schimansky-Geier L. Nonlinear Dynamics of Chaotic and Stochastic Systems: Tutorial and Modern Development. Springer, Berlin, Heidelberg, 2002.

Short text (in English): 
Full text: